Website for the Revue de Médecine Vétérinaire

Detail of the article

[Back]

For articles published from January, 2000, you can reach the complete article as a pdf file by clicking on "pdf " in the column "Links" of the table.

Year : 1993
Tome : 144
Volume : 4
Pages : 285-289
Title : latrogenic toxicity of estrogens in dog.
Authors : E. CASTELLAN, V. BURGAT-SACAZE, C. PETIT, P. GUERRE et O. DOSSIN.
Summary : Adrenal medulla hypoplasia or even aplasia are rare but severe sideeffects of therapy by estrogens. This paper presents a review on this subject. Dose-independant effects of estrogens may be observed on dogs of both sexes. In the time-course of therapy, the animal must be followed up to stop the administration as soon as the first symptoms occur : debilitation, mucosal petechias, ecchymosiis, anemia, hemorrhagic diarrhea and strong modifications of leukocyte counts. The pronostic turns to very bad if thrombocytopenia lasts for more than two weeks. Treatment associates non estrogenic anabolics, lithium and blood transfusions.
Keywords : estrogens - pharmacovigilance - toxicity -medulla hypoplasia - dog.
Correspondence : C. PETIT
Adress : Centre National d'Informations Toxicologiques Vtrinaires de Toulouse (CNITV), cole Nationale Vtrinaire, 13, chemin des Capelles, F-31076 Toulouse Cedex.

[Back]